Thunderstorm Wind, Pine
- When
- July 27, 1:13 PM CST
- Where
- Pine County, Pine City
- Measured
- 60 kt (69 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.833, -92.983
Trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 27, 9:55 AM CST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1055 AM CDT SAT JUL 27 2002 STRONG STORMS FORMING OVER WEST CENTRAL MINNESOTA. THESE ARE IN REACTION TO THE COOLING AT MID-LEVELS ASSOCIATED WITH THE APPROACHING VORT MAX. EXPECT THIS VORT MAX TO PASS OVER NORTHEAST MINNESOTA THIS AFTERNOON...ENHANCING CONVECTION AGAIN OVER OUR NECK OF THE WOODS. THE FORECASTED SBCAPES OVER SOUTHERN COUNTIES IS EXPECTED TO BE AROUND 1000 J/KG THIS AFTERNOON. MORE INTENSE INSTABILITY WILL REMAIN SOUTH OF THE FORECAST AREA WITH VALUES AROUND 3000 J/KG. WEAKER STORMS WILL MOVE TO THE NORTHEAST BUT STRONGER STORMS WILL PROPAGATE MORE EASTERLY AS THEY TAP INTO MORE JUICY AIR. IN THE UPDATED FORECAST RELEASED AROUND 1020 AM...KEPT LIKELY POPS FOR THIS AFTERNOON IN RESPECT FOR THIS VORT MAX PASSAGE. ALSO LOWERED TEMPS IN SOME LOCATIONS IN EXPECTATION OF MORE CLOUD COVER AND RAIN COOLED AIR KEEPING TEMPS DOWN. .DLH...NONE. KFM
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-272000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 854 AM CDT SAT JUL 27 2002 HAZARD... SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO THIS EVENING FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. DISCUSSION... AN UPPER LEVEL SYSTEM WILL RE-IGNITE THUNDERSTORMS THIS AFTERNOON ACROSS THE REGION. MOST OF THE SEVERE WEATHER IS EXPECTED TO BE OVER SOUTHERN MINNESOTA INTO SOUTHERN WISCONSIN. BUT ENOUGH INSTABILITY AND WIND SHEAR WILL EXIST OVER THE NORTHLAND TO PRODUCE ISOLATED SEVERE STORMS. THE MAIN THREAT FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN WILL BE DAMAGING WINDS. TORNADOES OR LARGE HAIL ARE ALSO REMOTE POSSIBILITIES. SPOTTER ACTIVATION... SEVERE WEATHER SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS EVENING. .END KFM
The Minneapolis radar (KMPX), 119 km away, was scanning. The volume nearest the first event began at 19:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2002Every state in 2002This day in weather historyWarnings in Minnesota, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313187.